Posted by blueberry on September 4, 2005, at 7:37:36
In reply to Serotonin Syndrome, posted by tygereyes on September 3, 2005, at 11:55:12
Serotonin syndrome on your meds is not likely because desipramine doesn't affect serotonin much. It is remotely possible, but not likely.
The norepinephrine reuptake inhibition of desipramine can be quite stimulating. It also has some action on dopamine D2 receptors. Zoloft has some mild dopamine reuptake inhibition to it. Put the two meds together and over stimulation would not be a surprise, with a boost in both norepinephrine and dopamine. Zoloft can interfere with the breakdown of desipramine in your system, so a build up of desipramine could be a factor as well. Having a blood test for desipramine levels would be helpful. But without a blood test, you could just reduce the amount of desipramine you are taking to a more comfortable level. I tried desipramine with prozac and found that even miniscule amounts of desipramine were way too stimulating for me.